Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 19, 2006, 6:03 AM CST for 5 counties in Texas. It took effect at Mar 19, 2006, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2006, 6:03 AM CST (12:03 UTC)
- In effect from
- Mar 19, 2006, 9:00 AM CST
- Expired
- Mar 19, 2006, 8:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -599 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 191203 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 603 AM CST SUN MAR 19 2006 ...WIND ADVISORY IN EFFECT TODAY ALONG THE LOWER TEXAS COAST... .A STRONG SURFACE PRESSURE GRADIENT HAS RESULTED IN STRONG WINDS OVER DEEP SOUTH TEXAS THIS MORNING. THE LOW LEVEL JET IS CURRENTLY 50 TO 55 MPH JUST ABOVE THE GROUND. AS THE DAY PROGRESSES THESE STRONG SOUTH WINDS WILL MIX DOWN QUICKLY TO GROUND LEVEL. WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE LIKELY ACROSS MUCH OF DEEP SOUTH TEXAS TODAY. TXZ250-251-253>257-192015- /O.NEW.KBRO.WI.Y.0010.060319T1500Z-060320T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 603 AM CST SUN MAR 19 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KBRO 191954 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 154 PM CST SUN MAR 19 2006 ...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS... .A STRONG SURFACE PRESSURE GRADIENT HAS RESULTED IN WINDY CONDITIONS OVER PARTS DEEP SOUTH TEXAS TODAY. THESE STRONG SOUTH TO SOUTHEAST WINDS WILL BLOW FROM 25 TO 35 MPH THIS AFTERNOON AND WILL PERSIST INTO THE EARLY EVENING HOURS. TXZ250-251-253>257-200200- /O.CON.KBRO.WI.Y.0010.000000T0000Z-060320T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 154 PM CST SUN MAR 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT WITH LOW PRESSURE SYSTEM OVER CENTRAL AND NORTHERN TEXAS THIS AFTERNOON AND THIS EVENING. THIS INTERACTION WILL PRODUCE STRONG AND GUSTY SOUTHERLY WINDS BETWEEN 25 AND 35 MILES PER HOUR THROUGH THIS EVENING. LATER THIS EVENING AFTER SUNSET...THE SOUTHERLY WINDS WILL DIMINISH FALLING INTO THE 10 TO 20 MPH RANGE. MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS TODAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 5:50 AM CST, 13 minutes earlier.
Area forecast discussion, Mar 19, 5:50 AM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 550 AM CST SUN MAR 19 2006 ...UPDATED TO ADD WIND ADVISORY... .DISCUSSION...A COMPLEX SURFACE PATTERN HAS DEVELOPED ACROSS DEEP SOUTH TEXAS. LOW PRESSURE MOVING THROUGH THE TEXAS PANHANDLE COMBINED WITH A TROUGH OF LOW PRESSURE MOVING OVER THE SIERRA MADRE HAS MAINTAINED A STRONG PRESSURE GRADIENT ALONG THE LOWER TEXAS AND DEEP SOUTH TEXAS. KBRO VAD WINDS SHOW 40 KNOTS AT 1000 FEET WITH THE LOW LEVEL JET OF 55 KNOTS IN THE NEXT HIGHEST GATE. EXPECT THE WINDS TO MIX DOWN SHORTLY AFTER SUNRISE WITH SURFACE WINDS OF 20 TO 30 MPH WITH HIGHER GUST AT LEAST THROUGH THE AFTERNOON. WINDS AT 5000 FEET HAVE A SLIGHT WESTERLY COMPONENT AND EXPECT THE STRONG INVERSION PRESENT AT THAT LEVEL TO REMAIN INTACT THROUGH THIS EVENING. A WIND ADVISORY IS IN EFFECT TODAY FOR BROOKS...HIDALGO...KENEDY WILLACY AND CAMERON COUNTIES OF DEEP SOUTH TEXAS. WINDS WILL INCREASE TO 30 MILES PER HOUR WITH GUST NEAR 40 MILES PER HOUR BY THIS AFTERNOON. RED FLAG WARNING WEST OF US HIGHWAY 77 THIS MORNING THROUGH SUNSET DUE TO LOW RH VALUES AND WINDS AT OR ABOVE 25 MPH. MAX TEMPS TODAY SHOULD BE A FEW DEGREES WARMER THAN SATURDAY...WITH MID 90S IN THE UPPER VALLEY. NEAR 90 IN THE COASTAL COUNTIES WITH MID 80S NEAR THE ISLAND. LATEST MODEL GUIDANCE HAS SLOWED THE PROGRESSION OF THE SURFACE FRONT INTO SOUTH AND DEEP SOUTH TEXAS. CURRENT MODEL SUITE SUGGESTS THE FRONT WILL MOVE THROUGH THE LOWER TEXAS COAST LATE MONDAY OR EARLY TUESDAY MORNING. BY THAT TIME...THE AIRMASS SHOULD BE QUITE MODIFIED SO MAX TEMPS WILL SHOULD BE IN THE LOW 80S. SURFACE HIGH PRESSURE BUILDS THROUGH EAST TEXAS BY MIDWEEK WITH EAST WINDS SHIFTING TO SOUTHEAST AS RETURN FLOW DEVELOPS OVER THE WESTERN GULF OF MEXICO BY FRIDAY. && .MARINE...AT 1 AM BUOY 020 REPORTED SOUTHEAST WINDS AT 14 KNOTS WITH GUSTS TO 16 KNOTS AND SEAS AT 5 FEET WITH A 6 SECOND PERIOD. A STATIONARY FRONT LOCATED ACROSS SOUTHERN TEXAS WILL MAINTAIN A SLIGHT CHANCE FOR SHOWERS OVER THE MARINE AREAS TODAY. THE PRESSURE GRADIENT IS TIGHTENING ACROSS THE MARINE AREAS AND WINDS AND SEAS WILL INCREASE TODAY. SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE GULF COASTAL WATERS THROUGH MONDAY MORNING AND OVER THE LAGUNA MADRE THROUGH LATE THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TUESDAY SHIFTING THE WINDS TO THE NORTH AND NORTHEAST. WINDS AND SEAS WILL DECREASE TO BELOW SMALL CRAFT CONDITIONS BY MONDAY AFTERNOON. WINDS WILL SHIFT AND INCREASE TO NEAR SMALL CRAFT CONDITIONS TUESDAY AFTERNOON AND A SMALL CRAFT ADVISORY MAY BE NECESSARY OVER THE GULF COASTAL WATERS. && .AVIATION...VFR TO MVFR CONDITIONS WITH MODERATE TO STRONG AND GUSTY SOUTHEAST WINDS AND MOSTLY CLOUDY SKIES ARE OCCURRING ACROSS THE REGIONAL AIRPORTS. WINDS WILL INCREASE OVER THE CWA TODAY AND MODERATE TURBULENCE BELOW 4000 FEET WILL OCCUR OVER THE AIRPORTS THIS AFTERNOON. VFR TO MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 86 70 87 58 80 / 0 0 0 10 10 BROWNSVILLE 90 69 89 59 81 / 0 0 0 10 10 HARLINGEN 92 69 90 58 81 / 0 0 0 10 10 MCALLEN 93 69 91 59 82 / 0 0 0 10 10 RIO GRANDE CITY 94 68 90 59 81 / 0 0 0 10 10 SOUTH PADRE ISLAND 83 71 83 66 76 / 0 0 0 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TXZ248-250-252-253. SCA GMZ130-132-135 THROUGH 9 PM CST. SCA GMZ150-155-170-175 THRU 5 AM CST MONDAY. WIND ADVISORY TXZ250-251-253-254-255 FOR TODAY. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SHORT TERM/AVIATION...63 LONG TERM/GRIDS...53
Hazardous weather outlook, Mar 19, 6:00 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CST SUN MAR 19 2006 TXZ248>257-201200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE THROUGH THIS EVENING AND FOR THE GULF COASTAL WATERS THROUGH MONDAY MORNING. A RED FLAG WARNING IS IN EFFECT FOR ZAPATA...JIM HOGG STARR...BROOKS AND HIDALGO COUNTIES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NECESSARY FOR THE GULF COASTAL WATERS AGAIN ON TUESDAY DUE TO AN INCREASE IN THE WINDS AND SEAS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MARTIN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.